WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 45MM; SCREW, FIXATION, BONE
Back to Search Results |
| Model Number |
204.845 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Codes |
Not Applicable (3189); No Code Available (3191)
| Date of Event |
09/04/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional pro-codes: hrs, jds.Complainant part is not expected to be returned for manufacturer review / investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent open reduction and internal fixation of the ankle due to a syndesmotic injury and needed screw fixation.While the surgeon was putting in a screw, it was put in on power and went through the fibula and when it hit the tibia must have missed the track from the drill bit and as it hit the bone the screw bent.Surgeon used a burr and screw removal set to take screw out and a new screw was put in.Fragments were removed.There was a surgical delay for unknown number of minutes.Procedure was successfully completed.No patient consequence.Concomitant devices reported: unknown screws (part# unknown, lot# unknown, quantity:2) unknown screwdriver (part# unknown, lot# unknown, quantity:1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The xray of the 3.5mm cortex screw self-tapping 45mm (p/n 204.845 lot unk) was received showing the screw bent at the threaded screw shaft.Dimensional inspection / document review: as the screw was not received, an as received condition, dimensional inspection, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the provided image.Conclusion: the complaint condition is confirmed for the 3.5mm cortex screw self-tapping 45mm (p/n 204.845 lot unk) as the xray showed that the screw was bent.No definitive root cause could be determined.The screw likely bent during insertion due to the patient¿s hard/dense bone.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.